Format

Send to

Choose Destination
See comment in PubMed Commons below
J Drugs Dermatol. 2012 Nov;11(11):e61-5.

The effect of hand-foot skin reaction associated with the multikinase inhibitors sorafenib and sunitinib on health-related quality of life.

Author information

1
Department of Dermatology, Northwestern University Feinberg School of Medicine, Chicago, IL, USA.

Abstract

INTRODUCTION:

The multikinase inhibitors sorafenib (SO) and sunitinib (SU) have shown benefit in a wide range of solid tumors. Although these agents are generally well tolerated, they may be associated with dermatologic adverse events, particularly hand-foot skin reaction (HFSR). The aim of this study is to evaluate the impact of HFSR associated with these multikinase inhibitors on patient health-related quality of life (HRQOL).

METHODS:

Twenty-three patients with HFSR related to SO or SU were graded using the National Cancer Institute's Common Terminology Criteria for Adverse Events (CTCAE) Version 3.0 for clinical severity and for impact on HRQOL through completion of the patient self-administered Skindex-16 (SK-16). Clinical severity scores were compared to HRQOL assessments.

RESULTS:

Of the 23 patients with HFSR, clinical severity was grade 1 in 17.4%, grade 2 in 74%, and grade 3 in 8.6%. Median SK-16 scores were reported for symptoms (53.3), emotions (30.6), and functioning subscales (33.3). Median symptoms and emotions scores positively correlated with HFSR clinical severity grade.

CONCLUSIONS:

These findings demonstrate that HFSR related to SO or SU negatively impacts HRQOL, with the symptoms domain being most significantly affected. In addition, CTCAE toxicity grading correlates with HRQOL.

PMID:
23135095
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for SanovaWorks
    Loading ...
    Support Center